Alert archive / Puerto Rico / Rip Current Statements in 2016

Rip Current Statement 41, NWS JSJ

October 3, 2016

NWS JSJ issued this rip current statement at Oct 3, 2016, 9:08 PM CDT. It took effect at Oct 3, 2016, 9:56 PM CDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Oct 3, 2016, 9:08 PM CDT (02:08 UTC)
In effect from
Oct 3, 2016, 9:56 PM CDT
Expired
Oct 5, 2016, 3:24 AM CDT
In force
29 hr
Issued by
NWS JSJ

The text

As transmitted.

524 
WHCA42 TJSJ 040208 CCA
CFWSJU

COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
1008 PM AST MON OCT 3 2016

HURRICANE MATTHEW WILL SEND HIGH SWELL INTO THE LOCAL WATERS THAT
IN CONJUNCTION WITH MODERATE TO FRESH WINDS WILL CREATE A HIGH
RISK OF RIP CURRENTS.

PRZ007-010-011-041415-
/O.NEW.TJSJ.RP.S.0041.161004T0208Z-161005T1000Z/
PONCE AND VICINITY-MAYAGUEZ AND VICINITY-SOUTHWEST-
1008 PM AST MON OCT 3 2016

...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH RIP
CURRENT RISK...WHICH IS IN EFFECT THROUGH LATE TUESDAY NIGHT. 

* LOCATION...THE SHORES OF WESTERN AND SOUTHWESTERN PUERTO RICO
  INCLUDING MONA ISLAND

* TIMING...TONIGHT THROUGH EARLY WEDNESDAY MORNING.

* IMPACTS...STRONG CURRENTS THAT CAN OVERPOWER EVEN THE BEST
  SWIMMERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. 

&&

$$

PRZ003-008-013-VIZ002-041415-
/O.NEW.TJSJ.RP.S.0041.161004T1000Z-161005T1000Z/
SOUTHEAST-NORTHWEST-VIEQUES-ST CROIX-
1008 PM AST MON OCT 3 2016

...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM AST TUESDAY THROUGH
LATE TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH RIP
CURRENT RISK...WHICH IS IN EFFECT FROM 6 AM AST TUESDAY THROUGH
LATE TUESDAY NIGHT. 

* LOCATION...THE SHORES OF NORTHWEST AND SOUTHEAST PUERTO RICO,
  VIEQUES AND SAINT CROIX.

* TIMING...FROM TUESDAY MORNING UNTIL EARLY WEDNESDAY MORNING.

* IMPACTS...STRONG CURRENTS THAT CAN OVERPOWER EVEN THE BEST
  SWIMMERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. 

&&

$$
5 follow-up statements
333 
WHCA42 TJSJ 040258 CCA 
CFWSJU

COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
1058 PM AST MON OCT 3 2016

HURRICANE MATTHEW WILL SEND HIGH SWELL INTO THE LOCAL WATERS THAT
IN CONJUNCTION WITH MODERATE TO FRESH WINDS WILL CREATE A HIGH
RISK OF RIP CURRENTS.

PRZ007-010-011-041500-
/O.COR.TJSJ.RP.S.0041.161004T0256Z-161005T1000Z/
PONCE AND VICINITY-MAYAGUEZ AND VICINITY-SOUTHWEST-
1058 PM AST MON OCT 3 2016

...HIGH RIP CURRENT RISK IN EFFECT THROUGH EARLY WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH RIP
CURRENT RISK...WHICH IS IN EFFECT THROUGH EARLY WEDNESDAY MORNING.

* LOCATION...THE SHORES OF WESTERN AND SOUTHWESTERN PUERTO RICO
  INCLUDING MONA ISLAND

* TIMING...TONIGHT THROUGH EARLY WEDNESDAY MORNING.

* IMPACTS...STRONG CURRENTS THAT CAN OVERPOWER EVEN THE BEST
  SWIMMERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. 

&&

$$

PRZ003-008-013-VIZ002-041500-
/O.COR.TJSJ.RP.S.0041.161004T1000Z-161005T1000Z/
SOUTHEAST-NORTHWEST-VIEQUES-ST CROIX-
1058 PM AST MON OCT 3 2016

...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM AST TUESDAY THROUGH
EARLY WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH RIP
CURRENT RISK...WHICH IS IN EFFECT FROM 6 AM AST TUESDAY THROUGH
EARLY WEDNESDAY MORNING. 

* LOCATION...THE SHORES OF NORTHWEST AND SOUTHEAST PUERTO RICO,
  VIEQUES AND SAINT CROIX.

* TIMING...FROM TUESDAY MORNING UNTIL EARLY WEDNESDAY MORNING.

* IMPACTS...STRONG CURRENTS THAT CAN OVERPOWER EVEN THE BEST
  SWIMMERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. 

&&

$$
338 
WHCA42 TJSJ 040819
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
419 AM AST TUE OCT 4 2016

HURRICANE MATTHEW WILL SEND HIGH SWELL INTO THE LOCAL WATERS THAT
IN CONJUNCTION WITH MODERATE TO FRESH WINDS WILL CREATE A HIGH
RISK OF RIP CURRENTS FOR MUCH OF THE WEST AND SOUTHERN SHORES OF
PUERTO RICO...VIEQUES AND ST. CROIX THROUGH AT LEAST EARLY
WEDNESDAY MORNING. IN ADDITION...ROUGH SURF CONDITIONS ARE
EXPECTED ACROSS THE SOUTHWESTERN BEACHES OF PUERTO RICO THROUGH
THIS EVENING.

PRZ011-041630-
/O.NEW.TJSJ.SU.Y.0017.161004T0819Z-161005T0100Z/
/O.CON.TJSJ.RP.S.0041.000000T0000Z-161005T1000Z/
SOUTHWEST-
419 AM AST TUE OCT 4 2016

...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM AST THIS EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH EARLY
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM AST THIS EVENING. 

* WAVES AND SURF...BREAKING WAVES BETWEEN 8 TO 10 FEET.

* LOCATION...THE SHORES OF SOUTHWESTERN PUERTO RICO.

* TIMING...THROUGH 9 PM AST THIS EVENING.

* IMPACTS...LOCALIZED BEACH EROSION...ROUGH SURF AND DANGEROUS
  SWIMMING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

PRZ007-010-041630-
/O.CON.TJSJ.RP.S.0041.000000T0000Z-161005T1000Z/
PONCE AND VICINITY-MAYAGUEZ AND VICINITY-
419 AM AST TUE OCT 4 2016

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH EARLY WEDNESDAY
MORNING...

* LOCATION...THE SHORES OF WESTERN AND SOUTHERN PUERTO RICO.

* TIMING...THROUGH EARLY WEDNESDAY MORNING.

* IMPACTS...STRONG CURRENTS THAT CAN OVERPOWER EVEN THE BEST 
  SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$

PRZ003-008-013-VIZ002-041630-
/O.CON.TJSJ.RP.S.0041.161004T1000Z-161005T1000Z/
SOUTHEAST-NORTHWEST-VIEQUES-ST CROIX-
419 AM AST TUE OCT 4 2016

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH EARLY WEDNESDAY
MORNING...

* LOCATION...THE SHORES OF NORTHWEST AND SOUTHEAST PUERTO RICO...
   VIEQUES AND SAINT CROIX. 

* TIMING...THROUGH EARLY WEDNESDAY MORNING.

* IMPACTS...STRONG CURRENTS THAT CAN OVERPOWER EVEN THE BEST 
  SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$
973 
WHCA42 TJSJ 041506
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1106 AM AST TUE OCT 4 2016

PRZ011-050100-
/O.CON.TJSJ.SU.Y.0017.000000T0000Z-161005T0100Z/
/O.CON.TJSJ.RP.S.0041.000000T0000Z-161005T1000Z/
SOUTHWEST-
1106 AM AST TUE OCT 4 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM AST THIS EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

* WAVES AND SURF...BREAKING WAVES BETWEEN 8 TO 10 FEET.

* LOCATION...THE SHORES OF SOUTHWESTERN PUERTO RICO.

* TIMING...THROUGH 9 PM AST THIS EVENING.

* IMPACTS...LOCALIZED BEACH EROSION...ROUGH SURF AND DANGEROUS 
  SWIMMING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

PRZ003-007-008-010-013-VIZ002-050100-
/O.CON.TJSJ.RP.S.0041.000000T0000Z-161005T1000Z/
SOUTHEAST-PONCE AND VICINITY-NORTHWEST-MAYAGUEZ AND VICINITY-
VIEQUES-ST CROIX-
1106 AM AST TUE OCT 4 2016

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH EARLY WEDNESDAY
MORNING...

* LOCATION...THE SHORES OF NORTHWEST AND SOUTHEAST PUERTO RICO...
   VIEQUES AND SAINT CROIX. 

* TIMING...THROUGH EARLY WEDNESDAY MORNING.

* IMPACTS...STRONG CURRENTS THAT CAN OVERPOWER EVEN THE BEST 
  SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$
543 
WHCA42 TJSJ 050113 AAA
CFWSJU

COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
913 PM AST TUE OCT 4 2016

ALTHOUGH SEAS WILL BEGIN SUBSIDING LATER TONIGHT, THE RISK OF RIP
CURRENTS CONTINUES HIGH ON BEACHES EXPOSED TO SWELL FROM HURRICANE
MATTHEW AND HIGH SURF WILL AFFECT THE BEACHES OF SOUTHWEST PUERTO
RICO.

PRZ011-050915-
/O.EXP.TJSJ.SU.Y.0017.000000T0000Z-161005T0100Z/
/O.NEW.TJSJ.SU.Y.0018.161005T0113Z-161005T1200Z/
/O.EXT.TJSJ.RP.S.0041.000000T0000Z-161005T1200Z/
SOUTHWEST-
913 PM AST TUE OCT 4 2016

...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM AST WEDNESDAY...
...HIGH RIP CURRENT RISK NOW IN EFFECT UNTIL 8 AM AST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM AST WEDNESDAY. 

* WAVES AND SURF...BREAKING WAVES BETWEEN 9 TO 11 FEET.

* LOCATION...THE SHORES OF SOUTHWESTERN PUERTO RICO.

* TIMING...THROUGH 8 AM AST WEDNESDAY MORNING.

* IMPACTS...LOCALIZED BEACH EROSION...ROUGH SURF AND DANGEROUS 
  SWIMMING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. 

&&

$$

PRZ003-007-008-010-013-VIZ002-050915-
/O.EXT.TJSJ.RP.S.0041.000000T0000Z-161005T1200Z/
SOUTHEAST-PONCE AND VICINITY-NORTHWEST-MAYAGUEZ AND VICINITY-
VIEQUES-ST CROIX-
913 PM AST TUE OCT 4 2016

...HIGH RIP CURRENT RISK NOW IN EFFECT UNTIL 8 AM AST WEDNESDAY...

* LOCATION...THE SHORES OF NORTHWEST AND SOUTHEAST PUERTO RICO...
   VIEQUES AND SAINT CROIX. 

* TIMING...THROUGH EARLY WEDNESDAY MORNING.

* IMPACTS...STRONG CURRENTS THAT CAN OVERPOWER EVEN THE BEST 
  SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$
547 
WHCA42 TJSJ 050824
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
424 AM AST WED OCT 5 2016

SEAS AND SWELL ACTION FROM HURRICANE MATTHEW HAVE BEGUN TO QUICKLY
SUBSIDE DURING THE OVERNIGHT HOURS, THEREFORE THE HIGH RISK OF RIP
CURRENTS, AND HIGH SURF ADVISORY FOR THE BEACHES OF SOUTHWEST PUERTO
RICO WAS CANCELLED. HOWEVER A MODERATE RISK OF RIP CURRENTS WILL CONTINUE
FOR MOST BEACHES OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS.

PRZ011-050930-
/O.CAN.TJSJ.SU.Y.0018.000000T0000Z-161005T1200Z/
/O.CAN.TJSJ.RP.S.0041.000000T0000Z-161005T1200Z/
SOUTHWEST-
424 AM AST WED OCT 5 2016

...HIGH SURF ADVISORY IS CANCELLED...
...HIGH RIP CURRENT RISK IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE HIGH SURF
ADVISORY FOR THE SOUTHWEST BEACHES OF PUERTO RICO. LOCAL BEACHGOERS
AND VISITORS TO THESE AREAS SHOULD HOWEVER BE CAUTIOUS DURING THE REST
OF THE DAY UNTIL SURF CONDITIONS RETURN TO NORMAL. THE HIGH RIP CURRENT
RISK HAS ALSO BEEN CANCELLED. THERE IS HOWEVER A MODERATE RISK OF RIP
CURRENT FOR THESE AREAS.

$$

PRZ003-007-008-010-013-VIZ002-050930-
/O.CAN.TJSJ.RP.S.0041.000000T0000Z-161005T1200Z/
SOUTHEAST-PONCE AND VICINITY-NORTHWEST-MAYAGUEZ AND VICINITY-
VIEQUES-ST CROIX-
424 AM AST WED OCT 5 2016

...HIGH RIP CURRENT RISK IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE HIGH
RIP CURRENT RISK. THERE IS HOWEVER A MODERATE RISK OF RIP CURRENT
TODAY FOR THESE AREAS. 

&&


$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this rip current statement went out at Oct 3, 9:05 PM CDT, 3 minutes earlier.

Area forecast discussion, Oct 3, 9:05 PM CDT, 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service San Juan PR
1005 PM AST MON OCT 3 2016

.UPDATE...The 04/00z sounding showed good moisture up through 28
kft, southerly surface flow and strong WNW to NW winds above 35
kft. Most of the convection over the area has quieted into light
to moderate rain. However an area of thunderstorms was entering
the southwest corner of Puerto Rico with frequent lightning as of
04/0053Z.

&&

.DISCUSSION...The gfs appears to be handling the activity the
best and shows activity continuing over the local waters but
weakening-- although not disappearing over the windward coasts
through around 04/12z. Then moisture increases and another round
of convection in distinctly southerly flow will develop and affect
most of Puerto Rico, but particularly the waters just south and
the interior mountain areas. Some thunderstorms are expected but
activity will not be as widespread as the showers. Hurricane
Matthew, will move into the Windward passage by 04/12z and
continue to spread its canopy of mid and high clouds over the area
which will help to limit convection. MOS however is forecasting 90
degrees for the San Juan area and any breaks in the cloudiness
would meet this easily in the southerly flow.

&&

.AVIATION...Mid to Upper level clouds at FL050-120 continue to move
across the flying area. Bands of moisture associated with Matthew
will continue to bring periods of SHRA/TSRA across the local area.
This activity could affect TJPS/TIST/TISX during the overnight hours
and early Tuesday morning. Btwn 03/15-22z the intensity/coverage
should increase to produce brief moments of MVFR or possibly IFR
conds at TJPS/TISX/TJSJ/TIST as well. Elsewhere -SHRA possible. Calm
to light and variable winds overnight increasing at 10 to 15 kt from
the S-SE with higher gusts near SHRA/TSRA.

&&

.MARINE...Hurricane Matthew is expected to send high swell into
the local Caribbean waters. Seas will gradually build from 7 feet
tonight to as much as 10 feet Tuesday night in the western most
waters. This will also generate a high risk of rip currents. A
high surf advisory for the southwestern Puerto Rico coast is being
considered and would be issued tonight for tomorrow if certainty
increases.

&&

.PREV DISCUSSION... /issued 201 PM AST MON OCT 3 2016/

SYNOPSIS...A moist air mass will continue to prevail across
the forecast area during the next few days as Hurricane Matthew...
continues to promote moisture advection across the eastern
Caribbean.

DISCUSSION...Cloudy skies prevailed across the local islands today.
Showers and thunderstorms were observed across the Caribbean waters
with some of them affecting the southern coast of Puerto Rico as
well as Saint Croix. Winds were south southeast at 15 mph or less
with coastal temperatures in the mid to upper 80s.

Hurricane Matthew will continue to promote a south southeast wind
flow across the forecast area which is enhancing deep moisture
transport/convergence across the local island islands. This moist
air mass will continue to prevail through at least midweek.
Therefore expect cloudiness and periods of showers with thunderstorms
and some gusty winds possible over and south of the Cordillera
Central as well as the USVI this afternoon, tonight and Tuesday
mooring. Locally induced showers and thunderstorms north of the
Cordillera this afternoon and Tuesday afternoon is highly
dependent of cloud cover.

Latest guidance suggests precipitable values slightly above the
normal range Wed-Thu, this will result in the seasonable weather
pattern of passing showers across windward areas in the morning
hours followed by afternoon showers and thunderstorms with heavy
rainfall across W and NW PR. A tropical wave is then forecast to
enter the eastern Caribbean on Friday.

AVIATION...Thick clouds causing CIGS at around FL060-080. This
is expected to continue with VCSH/VCTS possible across the local
terminals as the outer bands from Hurricane Matthew move over the
area. S-SE winds of 10-15KT with higher gusts are likely for the
rest of the afternoon, especially near the SHRA/TSRA...decreasing
wind speed overnight. Brief moments of SHRA/TSRA causing MVFR
conds possible at the terminals as well.

MARINE...Small craft advisory for seas up to 7 feet across the
Mona Passage, Caribbean and Atlantic offshore waters, otherwise
small craft should continue to exercise caution across the rest
of the waters due to seas up to 6 feet and southerly winds up to
20 knots. Moderate risk of rip currents continue for much of PR
and St. Croix.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  77  90  80  90 /  40  50  20  30
STT  79  87  80  88 /  60  60  30  30

&&

.SJU Watches/Warnings/Advisories...
PR...Small Craft Advisory until 8 PM AST Tuesday for Mayaguez and
     Vicinity-Southwest.

VI...None.
AM...Small Craft Advisory until 8 PM AST Tuesday for Atlantic Waters
     of Puerto Rico and USVI from 10 NM to 19.5N-Caribbean
     Waters of Puerto Rico from 10 NM to 17N-Mona Passage
     Southward to 17N.

&&

27/12
Hazardous weather outlook, Oct 3, 1:02 PM CDT, 8 hours 6 minutes before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO/...CORREGIDO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
155 PM AST LUNES 3 DE OCTUBRE DE 2016

AMZ710>745-PRZ001>013-041000-
SAN JUAN Y VECINDAD-NORESTE-SURESTE-INTERIOR ESTE-CENTRAL NORTE-
INTERIOR CENTRAL-PONCE Y VECINDAD-NOROESTE-INTERIOR OESTE-
MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES-
AGUAS COSTERAS Y MAR AFUERA DEL ATLANTICO Y DEL CARIBE-
155 PM AST LUNES 3 DE OCTUBRE DE 2016

ESTA PERSPECTIVA SOBRE LAS CONDICIONES DEL TIEMPO PELIGROSAS ES PARA
PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO.

.DIA UNO...HOY Y ESTA NOCHE

.TRONADAS...TRONADAS AISLADAS SON POSIBLES A TRAVES DE LA MAYORIA DE
PUERTO RICO HOY.

.INUNDACIONES...LLUVIAS FUERTES PODRIAN RESULTAR INUNDACIONES
URBANAS Y DE RIACHUELOS ESPECIALMENTE A TRAVES DE PORCIONES DEL
INTERIOR...SUR...Y OESTE DE PUERTO RICO.

.VIENTOS...VIENTOS SOSTENIDOS EN EXCESO DE 20 MPH SE ESPERAN A
TRAVES DE LAS AGUAS MAR AFUERA Y EL PASAJE DE LA MONA.

.OLAS...SE ESPERA OLEAJE PICADO DE HASTA 7 PIES A TRAVES DE LAS
AGUAS REGIONALES.

.CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES
SUBMARINAS PARA LA MAYORIA DE LAS PLAYAS EN PUERTO RICO, CULEBRA Y
VIEQUES.

.DIAS DOS HASTA SIETE...MARTES A DOMINGO

HUMEDAD PROFUNDA CONTINUARA INFILTRANDO A TRAVES DE LAS ISLAS
LOCALES, AUMENTANDO EL POTENCIAL DE AGUACEROS Y TRONADAS HASTA POR
LO MENOS EL MARTES. UN RIESGO MODERADO DE CORRIENTES SUBMARINAS Y
OLEAJE PICADO CONTINUARAN HASTA POR LO MENOS MEDIADOS DE LA SEMANA.

.COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES...SIN EMBARGO...SE
LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR INUNDACIONES
Y CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN
JUAN.

AMZ715-725-VIZ001-002-041000-
SAN TOMAS SAN JOHN E ISLAS ADYACENTES-SANTA CRUZ-
AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS ADYACENTES DEL CARIBE-
155 PM AST LUNES 3 DE OCTUBRE DE 2016

ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES
PARA LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES.

.DIA UNO...HOY Y ESTA NOCHE

.TRONADAS...EXISTE UNA PROBABILIDAD DE TRONADAS CON LLUVIAS FUERTES
Y VIENTOS BREVES EN RAFAGAS ESTA TARDE Y ESTA NOCHE A TRAVES DE LAS
ISLAS VIRGENES.

.INUNDACIONES...LLUVIAS MODERADAS A FUERTES PODRIAN RESULTAR
ACUMULACION DE AGUA EN CARRETERAS Y INUNDACIONES MENORES.

.OLAS...OLEAJE PICADO DE HASTA 7 PIES SE ESPERAN A TRAVES DE LAS
AGUAS REGIONALES.

.CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES
SUBMARINAS PARA LAS MAYORIA DE LAS PLAYAS DE LAS ISLAS VIRGENES
EXCEPTO EN LA COSTA NORTE DE SAN TOMAS Y SAN JOHN.

.DIAS DOS HASTA SIETE...MARTES A DOMINGO

HUMEDAD PROFUNDA CONTINUARA INFILTRANDO A TRAVES DE LAS ISLAS
LOCALES, AUMENTANDO EL POTENCIAL DE AGUACEROS Y TRONADAS HASTA POR
LO MENOS EL MARTES. UN RIESGO MODERADO DE CORRIENTES SUBMARINAS
Y OLEAJE PICADO CONTINUARAN HASTA POR LO MENOS MEDIADOS DE LA SEMANA.

.COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES...SIN EMBARGO...SE
LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR CORRIENTES
SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.

In the hours before

Special weather statement, Oct 3, 4:21 PM CDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
521 PM AST MON OCT 3 2016

PRZ002>004-006-007-032315-
NORTHEAST-PONCE AND VICINITY-CENTRAL INTERIOR-EASTERN
INTERIOR-SOUTHEAST-
521 PM AST MON OCT 3 2016

...A STRONG THUNDERSTORM WILL AFFECT SAN LORENZO...PONCE...YABUCOA...
SALINAS...COAMO...MAUNABO...CAYEY...GUAYAMA...JUANA DIAZ...
PATILLAS...ARROYO...HUMACAO...VILLALBA...AIBONITO AND SANTA ISABEL
MUNICIPALITIES...

AT 517 PM AST...A LINE OF THUNDERSTORMS WAS LOCATED OVER THE
CARIBBEAN COASTAL WATERS FROM PONCE TO THE SURROUNDING WATERS OF
MAUNABO. THESE STORMS ARE MOVING NORTHWARD AT 5 TO 15 KNOTS. WINDS
IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. ALSO... SUDDEN
WATERSPOUT ARE POSSIBLE WITH THESE THUNDERSTORMS. TORRENTIAL
RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 1798 6632 1796 6643 1799 6646 1797 6661
      1814 6664 1809 6581 1805 6584 1801 6583
      1797 6592 1798 6602 1796 6604 1797 6608
      1795 6617 1796 6621 1794 6620 1795 6622
      1794 6625 1793 6624 1791 6623
TIME...MOT...LOC 2117Z 000DEG 0KT 1798 6636

CAM
Special weather statement, Oct 3, 4:35 PM CDT, 4 hours 33 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
521 PM AST LUNES 3 DE OCTUBRE DE 2016

PRZ002>004-006-007-032315-
NORESTE-PONCE Y VECINDAD-INTERIOR CENTRAL-ESTE INTERIOR-
SURESTE-
521 PM AST LUNES 3 DE OCTUBRE DE 2016

...UN AREA DE TRONADAS FUERTES ESTARAN AFECTANDO LOS MUNICIPIOS DE
SAN LORENZO...PONCE...YABUCOA...SALINAS...COAMO...MAUNABO...CAYEY...
GUAYAMA...JUANA DIAZ...PATILLAS...ARROYO...HUMACAO...VILLALBA...
AIBONITO Y SANTA ISABEL...

A LAS 5:17 PM AST...UNA LINEA DE TRONADAS ETABAN LOCALIZADAS SOBRE LAS
AGUAS COSTERAS DEL CARIBE DESDE PONCE Y LAS AGUAS CIRCUNDANTES DE
MAUNABO. ESTAS TRONADAS SE ESTAN MOVIENODO HACIA EL NORTE DE 5 A 15
NUDOS. VIENTOS DE MAS DE 30 MPH SON POSIBLES ASI COMO TROMBAS MARINAS
REPENTINAS. LLUVIAS TORRENCIALES ESTAN OCURRIENDO CON ESTAS TORMENTAS..
Y PODRIAN CAUSAR INUNDACIONES LOCALIZADAS. NUNCA MANEJE SU VEHICULO EN
CARRETERAS INUNDADAS.

RAYOS FRECUENTES DE NUBE A SUELO ESTAN OCURRIENDO CON ESTA TRONADA.
LOS RAYOS PUEDEN CAER A 10 MILLAS DE DISTANCIA DE UNA TRONADA.
BUSQUE REFUGIO SEGURO DENTRO DE UN EDIFICIO O VEHICULO.

ESTA TORMENTA PODRIA INTENSIFICARSE...ASEGURESE DE PRESTAR ATENCION
A LAS EMISORAS DE RADIO Y ESTACIONES DE TV LOCALES...PARA MAS
INFORMACION Y POSIBLES COMUNICADOS DEL SERVICIO NACIONAL DE
METEOROLOGIA.

CAM/ACOTTO

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 7:42 PM CDTAreal Flood AdvisoryJSJ3 hr
Oct 3, 8:56 PM CDTSmall Craft AdvisoryJSJ28 hr
Oct 4, 3:19 AM CDTHigh Surf AdvisoryJSJ17 hr
Oct 4, 12:12 PM CDTAreal Flood AdvisoryJSJ2 hr
Oct 4, 1:19 PM CDTSpecial Marine WarningJSJ56 min
Oct 4, 2:51 PM CDTAreal Flood AdvisoryJSJ114 min
Oct 4, 4:52 PM CDTAreal Flood AdvisoryJSJ113 min

Nearby

Rip Current Statements in Puerto Rico, 2016Rip Current Statements in U.S. Virgin Islands, 2016Every rip current statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.